Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Discharge changes with NuvaRing

 - UBBFriend: Email this page to someone!    
Author Topic: Discharge changes with NuvaRing
trulyloved
Neophyte
Member # 23133

Icon 11 posted      Profile for trulyloved     Send New Private Message       Edit/Delete Post 
So, a little bit of background is necessary here- Sorry!

Next month is the year anniversary of the end of my first relationship, with my first (and only other) sexual partner. Come to find out, he had been cheating on me. That added to the verbal/emotional/sexual abuse, I cut my ties and swore I would never love again.

Fast forward about 3 months and I am introduced to my now fiance. We started off as friends, and he taught me that I was more than deserving of being loved. We've been together since last December, and honestly, I don't know HOW I thought my first relationship was love. He waited for me to heal before we started becoming sexually active.

Unfortunately, very soon after that I was diagnosed with both a metabolic disorder and a very severe mental/mood disorder along with extreme anxiety. I thought he'd leave for sure- who would love a crazy person? Then, the medications that I have to take for the rest of my life stole my libido. 2 weeks later, my mother was diagnosed with breast cancer.

Needless to say, our sexual relationship is not the best, but we both put a lot of effort into trying to make it work.(Have I mentioned that he's AMAZING?) I started the NuvaRing about a year ago, when we decided to be come active. We were also both tested as we had both had previous partners and were clean.

3 to 4 months ago, I started to have... issues. I have a very very strong odor in my "lady space", along with very disturbing discharge. Now, the smell may very well be from living in humid south Texas and sweating a LOT. The discharge is what is bothering me.

I discharge clumps- yellow/greenish clumps. It's not continuous, but it stains terribly, so I wear panty-liners whenever the next wave comes. It's worse when I change the ring- it is almost congealed to the ring itself! The discharge increases at this point until my period starts.

I've talked to my doctor about it multiple times. At first we thought it was BV, and I took some medication to clear it up. And it did- for about 2 weeks both times I took it. I talked to my pharmacist and none of the medications should interact to cause this. Once I return home from school, he and I decided to change my form of birth control. (My doc didn't want a drastic change around my finals. Bless him) It's not a yeast infection or UTI, I've had both and they were NOTHING like this.

So really, my question boils down to, can the NuvaRing, or any form of birth control cause a problem like this? Would it be possible for my STD/STI screening to have missed something? My ex was cheating and my fiance and I are completely monogamous, and consistently use condoms as a backup. (I'm paranoid- I don't want kids!) I'm very self conscious about it and would really, really like it solved as soon as possible. Feeling insecure during sex does not make it perfect.

Any and all help would be very extremely welcomed.

Thanks

PS- wow, I just realized how huge that was! I'm so sorry ya'll!!!

--------------------
---
Found my Romeo~

Posts: 15 | From: Texas | Registered: Apr 2005  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
Hey, trulyloved. Sorry you're having to deal with this - vaginal infections are no fun!

The NuvaRing (and all other hormonal birth control for that matter) doesn't cause infections directly, but because part of the way it works is by changing the consistency of your cervical mucus, it can make it easier for infections to take hold. So there's a definite possibility that your BC is a factor here, especially because the NuvaRing can cause some irritation to the vagina and therefore make infections worse.

When was your last STI screening? It is possible that something got missed - testing too soon after an STI risk can give a negative result even if you later develop an infection. Another full screening would definitely be a good idea here, just to make sure your results from the last one were accurate. Asking your fiance to get screened wouldn't be a bad idea either.

For right now, I'd take a break from sex, full stop, and you may also want to consider taking a break from the NuvaRing (and any hormonal birth control) for a few months.

Hope you get this sorted out soon!

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5799 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3